doi: 10.3934/dcdsb.2020082

Asymptotic behavior of solutions of Aoki-Shida-Shigesada model in bounded domains

1. 

Institute of Mathematics and Scientific Computing, University of Graz, Heinrichstrasse 36, 8010 Graz, Austria

2. 

Graduate School of Integrated Sciences for Life, Hiroshima University, 1-3-1 Kagamiyama, Higashi-Hiroshima City, Hiroshima 739-8526, Japan

3. 

Meiji Institute for Advanced Study of Mathematical Sciences, Meiji University, 4–21–1 Nakano, Nakano ku, Tokyo, 164–8525, Japan

* Corresponding author: Ryunosuke Mori

Received  July 2019 Published  January 2020

The beginning of the transition from a hunter-gatherer way of life to a more settled, farming-based one in Europe is dated to the Neolithic period. The spread of farming culture from the Middle East is associated, among other things, with the transformation of landscape, cultivation of domesticated plants, domestication of animals, as well as it is identified with the distribution of certain human genetic lineages. Ecological models attribute the Neolithic transition either to the spread of the initial farming populations or to the dispersal of farming knowledge and ideas with the simultaneous conversion of hunter-gatherers to farmers. A reaction-diffusion model proposed by Aoki, Shida and Shigesada in 1996 is the first model that includes the populations of initial farmers and converted farmers from hunter-gatherers. Both populations compete for the same resources in this model, however, otherwise they evolve independently of each other from a genetic point of view. We study the large time behaviour of solutions to this model in bounded domains and we explain which farmers under what conditions dominate over the other and eventually occupy the whole habitat.

Citation: Ján Eliaš, Masayasu Mimura, Ryunosuke Mori. Asymptotic behavior of solutions of Aoki-Shida-Shigesada model in bounded domains. Discrete & Continuous Dynamical Systems - B, doi: 10.3934/dcdsb.2020082
References:
[1]

A. J. Ammerman and L. L. Cavalli-Sforza, Measuring the rate of spread of early farming in Europe, Man, 6 (1971), 674-688.   Google Scholar

[2]

K. AokiM. Shida and N. Shigesada, Travelling wave solutions for the spread of farmers into a region occupied by hunter-gatherers, Theoretical Population Biology, 50 (1996), 1-17.   Google Scholar

[3]

B. BramantiM. G. ThomasW. HaakM. UnterlaenderP. JoresK. TambetsI. Antanaitis-JacobsM. N. HaidleR. JankauskasC.-J. KindF. LuethT. TerbergerJ. HillerS. MatsumuraP. Forster and J. Burger, Genetic discontinuity between local hunter-gatherers and Central Europe's first farmers, Science, 326 (2009), 137-140.   Google Scholar

[4]

J. EliašD. Hilhorst and M. Mimura, Large time behaviour of the solution of a nonlinear diffusion problem in anthropology, Journal of Mathematical Study, 51 (2018), 309-336.  doi: 10.4208/jms.v51n3.18.04.  Google Scholar

[5]

J. Fort, Synthesis between demic and cultural diffusion in the Neolithic transition in Europe, Proceedings of the National Academy of Sciences, 109 (2012), 18669-18673.   Google Scholar

[6]

J. Fort, Demic and cultural diffusion propagated the Neolithic transition across different regions of Europe, Journal of The Royal Society Interface, 12 (2015), 20150166. Google Scholar

[7]

J. FortE. R. Crema and M. Madella, Modeling demic and cultural diffusion: An introduction, Human Biology, 87 (2015), 141-149.   Google Scholar

[8]

M. GkiastaT. RussellS. Shennan and J. Steele, Neolithic transition in Europe: The radiocarbon record revisited, Antiquity, 77 (2003), 45-62.   Google Scholar

[9]

D. Henry, Geometric Theory of Semilinear Parabolic Equations, Springer-Verlag, New York/Berlin, 1981.  Google Scholar

[10]

D. Hilhorst, M. Mimura and R. Weidenfeld, On a reaction-diffusion system for a population of hunters and farmers, in Free Boundary Problems: Theory and Applications (eds. P. Colli, C. Verdi and A. Visintin), Birkhäuser, Basel, 147 (2004), 189–196.  Google Scholar

[11]

R. Mori and D. Xiao, Spreading properties of a three-component reaction-diffusion model for the population of farmers and hunter-gatherers, preprint, arXiv: 1812.04440. Google Scholar

[12]

J. Steele, Human dispersals: Mathematical models and the archaeological record, Human Biology, 81 (2009), 121-140.   Google Scholar

show all references

References:
[1]

A. J. Ammerman and L. L. Cavalli-Sforza, Measuring the rate of spread of early farming in Europe, Man, 6 (1971), 674-688.   Google Scholar

[2]

K. AokiM. Shida and N. Shigesada, Travelling wave solutions for the spread of farmers into a region occupied by hunter-gatherers, Theoretical Population Biology, 50 (1996), 1-17.   Google Scholar

[3]

B. BramantiM. G. ThomasW. HaakM. UnterlaenderP. JoresK. TambetsI. Antanaitis-JacobsM. N. HaidleR. JankauskasC.-J. KindF. LuethT. TerbergerJ. HillerS. MatsumuraP. Forster and J. Burger, Genetic discontinuity between local hunter-gatherers and Central Europe's first farmers, Science, 326 (2009), 137-140.   Google Scholar

[4]

J. EliašD. Hilhorst and M. Mimura, Large time behaviour of the solution of a nonlinear diffusion problem in anthropology, Journal of Mathematical Study, 51 (2018), 309-336.  doi: 10.4208/jms.v51n3.18.04.  Google Scholar

[5]

J. Fort, Synthesis between demic and cultural diffusion in the Neolithic transition in Europe, Proceedings of the National Academy of Sciences, 109 (2012), 18669-18673.   Google Scholar

[6]

J. Fort, Demic and cultural diffusion propagated the Neolithic transition across different regions of Europe, Journal of The Royal Society Interface, 12 (2015), 20150166. Google Scholar

[7]

J. FortE. R. Crema and M. Madella, Modeling demic and cultural diffusion: An introduction, Human Biology, 87 (2015), 141-149.   Google Scholar

[8]

M. GkiastaT. RussellS. Shennan and J. Steele, Neolithic transition in Europe: The radiocarbon record revisited, Antiquity, 77 (2003), 45-62.   Google Scholar

[9]

D. Henry, Geometric Theory of Semilinear Parabolic Equations, Springer-Verlag, New York/Berlin, 1981.  Google Scholar

[10]

D. Hilhorst, M. Mimura and R. Weidenfeld, On a reaction-diffusion system for a population of hunters and farmers, in Free Boundary Problems: Theory and Applications (eds. P. Colli, C. Verdi and A. Visintin), Birkhäuser, Basel, 147 (2004), 189–196.  Google Scholar

[11]

R. Mori and D. Xiao, Spreading properties of a three-component reaction-diffusion model for the population of farmers and hunter-gatherers, preprint, arXiv: 1812.04440. Google Scholar

[12]

J. Steele, Human dispersals: Mathematical models and the archaeological record, Human Biology, 81 (2009), 121-140.   Google Scholar

[1]

Keng Deng, Yixiang Wu. Asymptotic behavior for a reaction-diffusion population model with delay. Discrete & Continuous Dynamical Systems - B, 2015, 20 (2) : 385-395. doi: 10.3934/dcdsb.2015.20.385

[2]

Keng Deng. Asymptotic behavior of an SIR reaction-diffusion model with a linear source. Discrete & Continuous Dynamical Systems - B, 2019, 24 (11) : 5945-5957. doi: 10.3934/dcdsb.2019114

[3]

Gaocheng Yue. Limiting behavior of trajectory attractors of perturbed reaction-diffusion equations. Discrete & Continuous Dynamical Systems - B, 2019, 24 (10) : 5673-5694. doi: 10.3934/dcdsb.2019101

[4]

Sven Jarohs, Tobias Weth. Asymptotic symmetry for a class of nonlinear fractional reaction-diffusion equations. Discrete & Continuous Dynamical Systems - A, 2014, 34 (6) : 2581-2615. doi: 10.3934/dcds.2014.34.2581

[5]

Ivan Gentil, Bogusław Zegarlinski. Asymptotic behaviour of reversible chemical reaction-diffusion equations. Kinetic & Related Models, 2010, 3 (3) : 427-444. doi: 10.3934/krm.2010.3.427

[6]

Jong-Shenq Guo, Yoshihisa Morita. Entire solutions of reaction-diffusion equations and an application to discrete diffusive equations. Discrete & Continuous Dynamical Systems - A, 2005, 12 (2) : 193-212. doi: 10.3934/dcds.2005.12.193

[7]

Michio Urano, Kimie Nakashima, Yoshio Yamada. Transition layers and spikes for a reaction-diffusion equation with bistable nonlinearity. Conference Publications, 2005, 2005 (Special) : 868-877. doi: 10.3934/proc.2005.2005.868

[8]

Michele V. Bartuccelli, K. B. Blyuss, Y. N. Kyrychko. Length scales and positivity of solutions of a class of reaction-diffusion equations. Communications on Pure & Applied Analysis, 2004, 3 (1) : 25-40. doi: 10.3934/cpaa.2004.3.25

[9]

Peter Poláčik, Eiji Yanagida. Stable subharmonic solutions of reaction-diffusion equations on an arbitrary domain. Discrete & Continuous Dynamical Systems - A, 2002, 8 (1) : 209-218. doi: 10.3934/dcds.2002.8.209

[10]

Cheng-Hsiung Hsu, Jian-Jhong Lin. Stability analysis of traveling wave solutions for lattice reaction-diffusion equations. Discrete & Continuous Dynamical Systems - B, 2020, 25 (5) : 1757-1774. doi: 10.3934/dcdsb.2020001

[11]

Dingshi Li, Kening Lu, Bixiang Wang, Xiaohu Wang. Limiting behavior of dynamics for stochastic reaction-diffusion equations with additive noise on thin domains. Discrete & Continuous Dynamical Systems - A, 2018, 38 (1) : 187-208. doi: 10.3934/dcds.2018009

[12]

Junping Shi, Jimin Zhang, Xiaoyan Zhang. Stability and asymptotic profile of steady state solutions to a reaction-diffusion pelagic-benthic algae growth model. Communications on Pure & Applied Analysis, 2019, 18 (5) : 2325-2347. doi: 10.3934/cpaa.2019105

[13]

Shi-Liang Wu, Tong-Chang Niu, Cheng-Hsiung Hsu. Global asymptotic stability of pushed traveling fronts for monostable delayed reaction-diffusion equations. Discrete & Continuous Dynamical Systems - A, 2017, 37 (6) : 3467-3486. doi: 10.3934/dcds.2017147

[14]

Kazuo Yamazaki, Xueying Wang. Global well-posedness and asymptotic behavior of solutions to a reaction-convection-diffusion cholera epidemic model. Discrete & Continuous Dynamical Systems - B, 2016, 21 (4) : 1297-1316. doi: 10.3934/dcdsb.2016.21.1297

[15]

A. Dall'Acqua. Positive solutions for a class of reaction-diffusion systems. Communications on Pure & Applied Analysis, 2003, 2 (1) : 65-76. doi: 10.3934/cpaa.2003.2.65

[16]

Piermarco Cannarsa, Giuseppe Da Prato. Invariance for stochastic reaction-diffusion equations. Evolution Equations & Control Theory, 2012, 1 (1) : 43-56. doi: 10.3934/eect.2012.1.43

[17]

Martino Prizzi. A remark on reaction-diffusion equations in unbounded domains. Discrete & Continuous Dynamical Systems - A, 2003, 9 (2) : 281-286. doi: 10.3934/dcds.2003.9.281

[18]

Angelo Favini, Atsushi Yagi. Global existence for Laplace reaction-diffusion equations. Discrete & Continuous Dynamical Systems - S, 2020, 13 (5) : 1473-1493. doi: 10.3934/dcdss.2020083

[19]

Ana Carpio, Gema Duro. Explosive behavior in spatially discrete reaction-diffusion systems. Discrete & Continuous Dynamical Systems - B, 2009, 12 (4) : 693-711. doi: 10.3934/dcdsb.2009.12.693

[20]

Linda J. S. Allen, B. M. Bolker, Yuan Lou, A. L. Nevai. Asymptotic profiles of the steady states for an SIS epidemic reaction-diffusion model. Discrete & Continuous Dynamical Systems - A, 2008, 21 (1) : 1-20. doi: 10.3934/dcds.2008.21.1

2019 Impact Factor: 1.27

Article outline

[Back to Top]